Texas, 2006

Damaging Wind in Texas, April 26, 2006

April 26, 2006 · NWS LCH · 1 event in 1 county or zone

A few trees and power lines were downed near Deweyville.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A few trees and power lines were downed near Deweyville.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 25, 8:55 PM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Apr 25, 8:55 PM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
955 PM CDT TUE APR 25 2006

.UPDATE...
MADE CHANGES TO GRIDS...ZONES AND CWF TO REFLECT SEVERE
THUNDERSTORM WATCH ISSUED BY SPC THROUGH 4 AM.

&&

.PREV DISCUSSION... (ISSUED 854 PM CDT TUE APR 25 2006)

UPDATE...
RADARS CURRENTLY SHOWING A BAND OF THUNDERSTORMS FROM MAINLY LAKE
CHARLES TO THE VERMILION BAY ASSOCIATED WITH AN OUTFLOW BOUNDARY
FROM EARLIER STORMS THAT PRODUCED A REPORT OF NICKEL SIZE HAIL
ALONG WITH NEARLY 2 1/2 INCHES OF RAIN IN KLFT. ALSO...SCATTERED
SHOWERS AND THUNDERSTORMS ARE DEVELOPING IN EAST TEXAS AHEAD OF A
SOUTHEASTWARD ADVANCING COLD FRONT.

THE 26/00Z UPPER AIR SOUNDING FROM KLCH SHOWED A BASICLY UNCAPPED
AND A VERY MOIST AND UNSTABLE AIRMASS WITH PWAT AROUND 1.75 INCHES
AND CAPE JUST UNDER 3K J/KG.

WILL KEEP POPS IN THE LIKELY CATEGORY FOR TONIGHT AS MORE SHOWERS
AND THUNDERSTORMS DEVELOP...IN RESPONSE TO A COLD FRONT FROM EAST
TEXAS...AND A SHORT WAVE OVER SOUTH TEXAS...MOVING ACROSS THE AREA
DURING THE OVERNIGHT. WITH HIGH MOISTURE CONTENT COULD STILL SEE
SOME BRIEF HEAVY RAINFALL WITH THE STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  66  77  56  82 /  60  40  20  10
KBPT  65  80  58  81 /  60  30  20  10
KAEX  64  73  51  78 /  60  50  10  10
KLFT  68  76  57  79 /  60  50  30  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...BEAUREGARD...CALCASIEU...CAMERON...
     EVANGELINE...JEFFERSON DAVIS...RAPIDES...VERMILION...AND
     VERNON.

TX...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND
     TYLER.

GM...SEVERE THUNDERSTORM WATCH UNTIL 4 AM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
     OUT 20 NM...AND COASTAL WATERS FROM INTRACOASTAL CITY TO
     CAMERON, LA OUT 20 NM.

&&

RUA
Hazardous weather outlook, Apr 25, 5:00 AM CST, 22 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT TUE APR 25 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-261100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
600 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN LOUISIANA...SOUTHEAST TEXAS...AND ADJACENT COASTAL WATERS
OUT 60 NAUTICAL MILES.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT APPROACHING THE AREA WILL COMBINE WITH INCREASED
MOISTURE AND PASSING DISTURBANCES TO PRODUCE SCATTERED SHOWERS AND
THUNDERSTORMS BEGINNING THIS AFTERNOON. A STORM OR TWO COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT.
NUMEROUS SHOWERS AND STORMS WILL CONTINUE THROUGH THE EVENING AND
OVERNIGHT HOURS AS THE FRONT CROSSES THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED.

LGE

In the hours before

Local storm report, Apr 26, 12:59 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
159 AM CDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     HAIL             LONGVILLE               30.60N 93.23W
04/26/2006  E1.75 INCH       BEAUREGARD         LA   PUBLIC

            PERSON AWAKENED BY GOLF BALL SIZE OR LARGER HAIL HITTING
            ROOF.

&&

RUA
Special weather statement, Apr 26, 2:12 AM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
312 AM CDT WED APR 26 2006

LAZ027-030-260900-
BEAUREGARD-VERNON-
312 AM CDT WED APR 26 2006

...STORMS WITH EXCESSIVE LIGHTNING OVER BEAUREGARD PARISH...SOUTHERN
VERNON PARISH...

AT 308 AM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION
EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING OVER SINGER...
MOVING EAST AT 25 MPH.

LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE AREAS BETWEEN
LEESVILLE AND LONGVILLE.

IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED
AUTOMOBILE. TREES AND OPEN SHELTERS OFFER NO PROTECTION.

RUA

The radar

The Lake Charles radar (KLCH), 55 km away, was scanning. The volume nearest the first event began at 09:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Newton

When
April 26, 3:00 AM CST
Where
Newton County, Deweyville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
30.300, -93.750

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499536.